Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 232, NWS Little Rock, AR

July 6, 2004Jackson County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jul 6, 2004, 7:05 PM CDT for Jackson County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 2004, 7:05 PM CDT (00:05 UTC)
Expired
Jul 6, 2004, 7:35 PM CDT
In force
30 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Jackson County, AR

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2004-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3000 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2004-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3000 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
999 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:20 PM CDT, 4 hours 45 minutes earlier.

Area forecast discussion, Jul 6, 2:20 PM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
220 PM CDT TUE JUL 6 2004

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT
CURRENT CONVECTION WILL CONTINUE TO TREK EAST ACROSS ARKANSAS
TONIGHT...PUSHED ALONG BY A SHORT WAVE. THERE WILL BE ENOUGH
MOISTURE LEFT AROUND FOR THE NEXT SHORT WAVE TO MOVE ACROSS SOUTH
MISSOURI AND NORTHERN ARKANSAS TONIGHT INTO MID DAY WEDNESDAY. THERE
WILL BE A BRIEF LULL IN THE CONVECTION WEDNESDAY NIGHT...WITH MORE
OF IT RETURNING FOR THURSDAY. THE GFS SEEMS TO HAVE CONVECTIVE
FEEDBACK SHOWING UP FOR THURSDAY AFTERNOON INTO FRIDAY AFTERNOON.
DID NOT FEEL CONFIDENT TO KEEP POPS AS HIGH AS THE GFS MOS SUGGESTED
BUT KEPT SOME NONETHELESS ON ACCOUNT OF SLUG OF MOISTURE RETURNING
NORTH AROUND BACK SIDE OF SURFACE RIDGE. AT THE SURFACE...A WEAK
FRONT WILL BEGIN MOVING INTO THE STATE FROM THE NORTHWEST OVERNIGHT.
THE FRONT WILL STALL IN THE CENTRAL SECTIONS WEDNESDAY. THIS FRONT
WILL BE THE FOCUS OF MORE CONVECTION AIDED BY DAYTIME HEATING...SO
KEPT POPS GOING THROUGH WEDNESDAY NIGHT IN THE CHANCE CATEGORY.
AFTER WEDNESDAY...WILL KEEP SLIGHT CHANCE POPS MAINLY FOR AFTERNOON
AND EARLY EVENING CONVECTION. HIGH TEMPERATURES WILL BE SLIGHTLY
BELOW MOS ON ACCOUNT OF CLOUDS AND PRECIPITATION. WENT ABOVE MOS
LOWS SINCE WARM DEW POINTS WILL TEND TO KEEP LOWS UP DURING THE
NIGHT.
&&

.LONG TERM...SATURDAY THROUGH TUESDAY
LOOKS LIKE RIDGE WILL BUILD ALOFT...WITH A TYPICAL SUMMERTIME
PATTERN EXPECTED. ENOUGH MOISTURE FOR SOME WIDELY SCATTERED
AFTERNOON AND EVENING THUNDER. TEMPERATURES WILL WARM UP...WITH
LOWER/MID 90S DURING DAYTIME AND 70S AT NIGHT.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR    72  87  71  88 /  40  40  40  20
HARRISON AR       66  84  67  86 /  50  50  30  20
HOT SPRINGS AR    72  87  71  90 /  40  40  40  30
PINE BLUFF AR     73  88  72  90 /  30  40  40  30
MOUNTAIN HOME AR  66  83  67  86 /  50  50  30  20
MONTICELLO AR     73  89  72  91 /  30  40  40  30
SEARCY AR         71  85  71  88 /  40  40  40  20
MOUNT IDA AR      71  87  71  90 /  40  40  40  30
RUSSELLVILLE AR   70  85  70  88 /  40  40  40  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

32/46
Hazardous weather outlook, Jul 6, 1:25 PM CDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
125 PM CDT TUE JUL 6 2004

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
125 PM CDT TUE JUL 6 2004

THIS HAZARDOUS WEATHER OUTLOOK COVERS A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF
ARKANSAS.

A LARGE CLUSTER OF THUNDERSTORMS PUSHED INTO WESTERN ARKANSAS FROM
OKLAHOMA THIS MORNING. AS THE CLUSTER WEAKENED...SCATTERED SHOWERS
AND THUNDERSTORMS POPPED UP FARTHER EAST. THESE STORMS WILL AFFECT
MAINLY CENTRAL AND EASTERN ARKANSAS EARLY THIS AFTERNOON...WITH
ISOLATED SEVERE WEATHER POSSIBLE. STORMS THAT BECOME SEVERE WILL
PRODUCE LARGE HAIL AND STRONG TO DAMAGING WINDS.

LATER THIS AFTERNOON AND INTO TONIGHT...SEVERE WEATHER WILL BE
POSSIBLE ONCE AGAIN. A COLD FRONT WILL REACH NORTHERN ARKANSAS
TONIGHT AND WILL MOVE PART WAY INTO THE STATE. THUNDERSTORMS WILL
DEVELOP NEAR THE FRONT...AND MAY FORM INTO ANOTHER COMPLEX OF
STORMS. THE COMPLEX COULD MOVE ACROSS THE REST OF THE STATE DURING
THE NIGHT. DAMAGING WIND GUSTS WILL BE THE MAIN SEVERE WEATHER
HAZARD. ALSO...HEAVY RAIN WILL BE LIKELY AND THIS COULD RESULT IN
FLASH FLOODING IN SOME AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE COLD FRONT WILL REMAIN IN THE AREA WEDNESDAY THEN MAY MOVE NORTH
OUT OF THE STATE AS A WARM FRONT BY THURSDAY. WEAK LOW PRESSURE MAY
REMAIN IN THE AREA OVER THE WEEKEND. MOISTURE LEVELS WILL REMAIN
HIGH AND THE AIR WILL REMAIN UNSTABLE.

ALTHOUGH NO SIGNIFICANT SEVERE WEATHER IS EXPECTED AT THIS TIME
THERE WILL BE A CHANCE OF ISOLATED STRONG TO SEVERE STORMS WITH
LARGE HAIL AND DAMAGING WIND THROUGH THE PERIOD. ALSO ISOLATED
HEAVY RAINS AND FLOODING WILL BE POSSIBLE.

THERE WILL CONTINUE TO BE A CHANCE PARTS OF THE STATE WILL BE
AFFECTED BY THUNDERSTORM COMPLEXES COMING OUT OF THE PLAINS.
SHOULD THIS OCCUR...STRONG WIND GUSTS AND BRIEF HEAVY RAINS
WILL BE THE MAIN HAZARDOUS WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND TONIGHT...
ESPECIALLY NEAR A FRONT FROM NORTHERN INTO CENTRAL ARKANSAS.

46

In the hours before

Special weather statement, Jul 6, 2:29 PM CDT, 4 hours 36 minutes before
ARZ006-007-014>016-023>025-032>034-045>047-061945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
229 PM CDT TUE JUL 6 2004

SEVERE THUNDERSTORM WATCH #578 THAT WAS IN EFFECT FOR...FULTON...
SHARP...JACKSON...INDEPENDENCE...MONROE...LONOKE...PRAIRIE...
FAULKNER...WOODRUFF...STONE...WHITE...CLEBURNE...VAN BUREN AND IZARD
COUNTIES... HAS BEEN CANCELLED.

32
Local storm report, Jul 6, 3:20 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
320 PM CDT TUE JUL 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1150 AM     HAIL             9 NW DOWNTOWN LITTLE RO 34.83N 92.35W
07/06/2004  0.75 INCH        PULASKI            AR   NWS EMPLOYEE

1155 AM     HAIL             7 WNW DOWNTOWN LITTLE R 34.77N 92.35W
07/06/2004  0.75 INCH        PULASKI            AR   NWS EMPLOYEE

1201 PM     HAIL             7 W DOWNTOWN LITTLE ROC 34.73N 92.36W
07/06/2004  0.88 INCH        PULASKI            AR   NWS EMPLOYEE

&&

46
Local storm report, Jul 6, 5:43 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
543 PM CDT TUE JUL 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             ASH FLAT                36.23N 91.61W
07/06/2004  0.88 INCH        SHARP              AR   AMATEUR RADIO

&&

22

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:40 AM CDTSevere Thunderstorm WarningLZKLogan45 min
Jul 7, 11:39 AM CDTSevere Thunderstorm WarningLZKNewton41 min
Jul 7, 1:59 PM CDTSevere Thunderstorm WarningLZKPrairie36 min
Jul 7, 2:17 PM CDTSevere Thunderstorm WarningLZKMonroe48 min
Jul 7, 6:59 PM CDTSevere Thunderstorm WarningLZKDrew46 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.